Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Bupropion & Decreased Sex Drive?


  • Please log in to reply
5 replies to this topic

#1 lvg

lvg

    Just Registered

  • Just Registered
  • 3 posts

Posted 25 January 2009 - 12:54 AM

A little background info:
Age mid 20's
Diagnosed bipolar (no specific type - more of Type II IMO)
ADHD & LD symptoms all my life, have been taking 5-10mg Dexedrine spansules for 3 months
Have been taking 150mg Lamictal for mood stabilizer for about 11 months.

I took Bupropion for about 6 months to curb smoking. I was diagnosed BP, but honestly I'm not totally convinced but who knows?

I went up in dose from 50 > 75 > 150 > 300 and stayed at 300 for most of the duration. I found that my sex drive became increasingly deficient to the point where I did not even think about the opposite sex. I didn't *********, become aroused (literally) look at women etc.

After I weaned off the Bupropion I thought my sex drive would come back, but it's been 6 months and there's only been a very small 'improvement' in that area.

It could be that the Lamotrigine has me so 'neutral' that my libido is just that- neutral. I remember prior to the mood stabilizer I would have short bouts of hypo sexuality (more frequent *************)

Anyone have a similar experience? ZERO libido?

#2 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,850 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 25 January 2009 - 03:45 PM

Wellbutrin (from what I know) usually doesn't affect libido. I went back several pages in this room and did not see any topics about libido.

The Dexidrine or Lamictal (or the combination) maybe affecting your libido. Consult with your pdoc for feedback and advice.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#3 amakgv

amakgv

    Member

  • Member
  • PipPipPip
  • 234 posts
  • Location:Minnesota

Posted 27 January 2009 - 07:51 PM

Wellbutrin definitely lowered my sex drive, but worse than that, sex just sucked when I did have it.
It's relatively uncommon to have sexual side effects at all on wellbutrin, but since it does mess with those neurotransmitters and hormones and junk, there's always a possibility of something changing.
~Amanda~

"You catch the moon, I'll just stand here and run in place, shell-shocked and half-cocked"

#4 Burgy

Burgy

    Platinum Member

  • Member
  • PipPipPipPipPipPipPipPip
  • 12,824 posts
  • Location: San Fransisco California

Posted 28 January 2009 - 02:31 PM

Wellbutrin is known for having a neutral to positive affect on libido for most people. It increases dopamine, which helps with motivation and the ability to experience pleasure. Not just sexual, but motivation and pleasure in general.

You've been on two other meds for under a year, so maybe those have something to do with it. It's hard to pinpoint what med is responsible for what when you're on more than one. Hopefully as you continue to adjust to your meds, your libido will return.

Posted Image We are what we think. All that we are arises with our thoughts. With our thoughts, we make the world. ~Buddha

#5 Darken

Darken

  • Silver Member
  • PipPipPipPipPipPip
  • 783 posts
  • Location:Pennsylvania

Posted 29 January 2009 - 11:27 AM

I can say from my experience that it definitely lowered my sex drive..(not ability) but I can't imagine it doing so six months down the road...I know its out of your system relatively quickly when getting off so its more likely it is one of your other medications.
........__o -----------> Get out and exercise believe me it helps!
....._ \<,_ -----------> I'm riding for blood cancer victims this year
....(_)/ (_) -----------> I'll be raising money while cycling over 4,000 miles!

There is no better treatment for depression then the support of your family.

Suicide Help on DF

#6 Manipulate_Torment

Manipulate_Torment

    Newbie

  • Newbie
  • Pip
  • 7 posts
  • Location:Canada

Posted 07 February 2009 - 02:50 AM

Wellbutrin actually seems to have improved my sex drive.
I am very new to wellbutrin. It has been almost two weeks now.
Just over six months ago, I ended a relationship when my depression took a turn for the worst.
Now for the fist time in over half a year I am feeling it return.

It could just be the depression fading away though.
I have not felt like myself for a long time.
Why is it we are all seeking to be understood, but not looking to understand others?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users